Alert archive / Montana / Flood Watches in 2008
Flood Watch 2, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at May 21, 2008, 3:07 AM MDT for Flathead County, Powell County, Montana. It took effect at May 23, 2008, 12:00 AM MDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 3:07 AM MDT (09:07 UTC)
- In effect from
- May 23, 2008, 12:00 AM MDT
- Expired
- May 25, 2008, 3:54 AM MDT
- In force
- 52 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Flathead County, MT, Powell County, MT
The radar
The Missoula radar (KMSX), 70 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3180 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KMSO 210907 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 307 AM MDT WED MAY 21 2008 MTC029-077-212200- /O.NEW.KMSO.FA.A.0002.080522T1200Z-080524T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 307 AM MDT WED MAY 21 2008 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA...INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA...FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT * HEAVY RAINFALL AMOUNTS COUPLED WITH ONGOING SNOW MELT IN THE MIDDLE ELEVATIONS WILL CREATE SIGNIFICANT RUNOFF TONIGHT THROUGH FRIDAY NIGHT. THE RUNOFF HAS THE POTENTIAL TO CREATE SMALL STREAM FLOODING AND DEBRIS FLOWS IN THE LOWER AND MIDDLE ELEVATIONS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR AVALANCHES WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ IDC035-049-MTC053-212100- /O.CON.KMSO.FA.A.0001.000000T0000Z-080521T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER-IDAHO-LINCOLN- 307 AM MDT WED MAY 21 2008 /207 AM PDT WED MAY 21 2008/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO... CLEARWATER AND IDAHO. IN NORTHWEST MONTANA...LINCOLN. * THROUGH THIS AFTERNOON * MODERATE TO HEAVY PRECIPITATION AMOUNTS FROM TUESDAYS RAINFALL COUPLED WITH ONGOING SNOW MELT WILL CONTINUE TO CREATE SIGNIFICANT RUN OFF IN TO SMALLER STREAMS AND TRIBUTARIES THROUGH THIS AFTERNOON. THERE IS A POTENTIAL FOR SMALL STREAMS AND TRIBUTARIES TO EXCEED THEIR BANKS RESULTING IN MINOR FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
9 follow-up statements
000 WGUS65 KMSO 210918 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 318 AM MDT WED MAY 21 2008 IDC035-049-MTC053-220000- /O.EXT.KMSO.FA.A.0001.000000T0000Z-080522T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER-IDAHO-LINCOLN- 318 AM MDT WED MAY 21 2008 /218 AM PDT WED MAY 21 2008/ ...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTH CENTRAL IDAHO... CLEARWATER AND IDAHO. IN NORTHWEST MONTANA...LINCOLN. * THROUGH THIS AFTERNOON * MODERATE TO HEAVY PRECIPITATION AMOUNTS FROM TUESDAYS RAINFALL COUPLED WITH ONGOING SNOW MELT WILL CONTINUE TO CREATE SIGNIFICANT RUN OFF IN TO SMALLER STREAMS AND TRIBUTARIES THROUGH THIS AFTERNOON. THERE IS A POTENTIAL FOR SMALL STREAMS AND TRIBUTARIES TO EXCEED THEIR BANKS RESULTING IN MINOR FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ MTC029-077-220000- /O.CON.KMSO.FA.A.0002.080522T1200Z-080524T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 318 AM MDT WED MAY 21 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT * HEAVY RAINFALL AMOUNTS COUPLED WITH ONGOING SNOW MELT IN THE MIDDLE ELEVATIONS WILL CREATE SIGNIFICANT RUNOFF TONIGHT THROUGH FRIDAY NIGHT. THE RUNOFF HAS THE POTENTIAL TO CREATE SMALL STREAM FLOODING AND DEBRIS FLOWS IN THE LOWER AND MIDDLE ELEVATIONS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR AVALANCHES WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 211827 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1227 PM MDT WED MAY 21 2008 IDC035-049-MTC053-211930- /O.CAN.KMSO.FA.A.0001.000000T0000Z-080522T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER-IDAHO-LINCOLN- 1227 PM MDT WED MAY 21 2008 /1127 AM PDT WED MAY 21 2008/ ...FLOOD WATCH IS CANCELLED FOR SMALL STREAMS AND CREEKS... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA HAS BEEN CANCELED. THE FLOOD WATCH FOR SMALL STREAMS AND CREEKS IN LINCOLN COUNTY MONTANA AND CLEARWATER AND IDAHO COUNTIES IN IDAHO HAS BEEN CANCELED. $$ MTC029-077-221830- /O.EXT.KMSO.FA.A.0002.080523T0600Z-080524T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 1227 PM MDT WED MAY 21 2008 ...FLOOD WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT * POTENTIAL HEAVY RAINFALL AMOUNTS COUPLED WITH ONGOING SNOW MELT IN THE MIDDLE ELEVATIONS MAY CREATE SIGNIFICANT RUNOFF IN SMALL STREAMS AND CREEKS THURSDAY EVENING THROUGH FRIDAY NIGHT. THE RUNOFF HAS THE POTENTIAL TO CREATE SMALL STREAM FLOODING AND DEBRIS FLOWS IN THE LOWER AND MIDDLE ELEVATIONS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR AVALANCHES WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 221807 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1207 PM MDT THU MAY 22 2008 MTC029-077-231800- /O.CON.KMSO.FA.A.0002.080523T0600Z-080524T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 1207 PM MDT THU MAY 22 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT THROUGH LATE FRIDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * FROM MIDNIGHT MDT TONIGHT THROUGH LATE FRIDAY NIGHT * HEAVY RAINFALL AMOUNTS IN THE LOW TO MIDDLE ELEVATIONS MAY CREATE LOCAL PONDING OF WATER IN LOW LYING AREAS TONIGHT THROUGH FRIDAY NIGHT. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR AVALANCHES WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 231008 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 408 AM MDT FRI MAY 23 2008 MTC029-077-232300- /O.EXT.KMSO.FA.A.0002.000000T0000Z-080525T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 408 AM MDT FRI MAY 23 2008 ...FLOOD WATCH NOW IN EFFECT THROUGH LATE SATURDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * THROUGH LATE SATURDAY NIGHT * HEAVY RAINFALL AMOUNTS IN THE LOW TO MIDDLE ELEVATIONS MAY CREATE LOCAL PONDING OF WATER IN LOW LYING AREAS THROUGH TONIGHT. AS THE SNOW LEVEL RISES ABOVE 7000 FEET THIS WEEKEND... SNOW MELT RUNOFF MAY CAUSE RISES IN SMALL STREAMS AND CREEKS ABOVE BANK LEVELS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR AVALANCHES AND DEBRIS FLOWS WILL INCREASE AS HEAVY...WET SNOWFALL FURTHER DESTABILIZES THE SNOW PACK. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 232051 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 251 PM MDT FRI MAY 23 2008 MTC029-077-241100- /O.CON.KMSO.FA.A.0002.000000T0000Z-080525T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 251 PM MDT FRI MAY 23 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * THROUGH LATE SATURDAY NIGHT * HEAVY RAINFALL WILL TAPER OFF SOME LATE THIS EVENING...BUT ANOTHER SURGE OF MOISTURE WILL ENTER THE AREA FROM THE EAST SATURDAY AFTERNOON AND EVENING. WITH SNOW LEVELS RISING TO NEAR 7000 FEET SNOW MELT AND EXCESSIVE RAIN MAY CAUSE RISES IN SMALL STREAMS AND CREEKS ABOVE BANK LEVELS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR AVALANCHES AND DEBRIS FLOWS WILL INCREASE AS HEAVY WET SNOWFALL ADDS SIGNIFICANT WEIGHT TO THE SNOW PACK. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 240950 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 350 AM MDT SAT MAY 24 2008 MTC029-077-242300- /O.EXT.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 350 AM MDT SAT MAY 24 2008 ...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * THROUGH SUNDAY AFTERNOON * RAINFALL WILL INCREASE LATER THIS AFTERNOON BECOMING MODERATE TO LOCALLY HEAVY OVER HIGHER TERRAIN THIS EVENING THROUGH SUNDAY MORNING. SNOW LEVELS WILL RISE ABOVE 7000 FEET THIS AFTERNOON WITH SNOW MELT AND EXCESSIVE RAINFALL CAUSING FURTHER RISES IN SMALL STREAMS AND CREEKS ABOVE BANKFULL LEVELS. GLACIER NATIONAL PARK HEADQUARTERS HAS REPORTED DRY CREEK JUST EAST OF MCDONALD LAKE AND BELLY RIVER OUT OF THEIR BANKS AND FLOODING. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR LANDSLIDES AND DEBRIS FLOWS WILL INCREASE LATER TONIGHT INTO SUNDAY. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 241017 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 417 AM MDT SAT MAY 24 2008 MTC029-077-242300- /O.CON.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 417 AM MDT SAT MAY 24 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * THROUGH SUNDAY AFTERNOON * RAINFALL WILL INCREASE LATER THIS AFTERNOON BECOMING MODERATE TO LOCALLY HEAVY OVER HIGHER TERRAIN THIS EVENING THROUGH SUNDAY MORNING. SNOW LEVELS WILL RISE ABOVE 7000 FEET THIS AFTERNOON WITH SNOW MELT AND EXCESSIVE RAINFALL CAUSING FURTHER RISES IN SMALL STREAMS AND CREEKS ABOVE BANKFULL LEVELS. GLACIER NATIONAL PARK HEADQUARTERS HAS REPORTED SMALL STREAMS ARE RUNNING HIGH AND NEAR BANKFULL LEVELS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR LANDSLIDES AND DEBRIS FLOWS WILL INCREASE LATER TONIGHT INTO SUNDAY. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 242038 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 238 PM MDT SAT MAY 24 2008 MTC029-077-252100- /O.CON.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 238 PM MDT SAT MAY 24 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA... INCLUDING THE FOLLOWING COUNTIES...IN NORTHWEST MONTANA... FLATHEAD. IN WEST CENTRAL MONTANA...POWELL. * THROUGH SUNDAY AFTERNOON * RAINFALL WILL BECOME MODERATE TO LOCALLY HEAVY OVER HIGHER TERRAIN TONIGHT THROUGH SUNDAY MORNING. SNOW LEVELS WILL REMAIN ABOVE 7000 FEET TONIGHT WITH SNOW MELT AND EXCESSIVE RAINFALL CAUSING FURTHER RISES IN SMALL STREAMS AND CREEKS ABOVE BANKFULL LEVELS. GLACIER NATIONAL PARK HEADQUARTERS HAS REPORTED SMALL STREAMS ARE RUNNING HIGH AND NEAR BANKFULL LEVELS. IN THE HIGHER ELEVATIONS...THE POTENTIAL FOR LANDSLIDES AND DEBRIS FLOWS WILL INCREASE LATER TONIGHT INTO SUNDAY. GLACIER NATIONAL PARK WILL BE IMPACTED MOST BY THIS EVENT A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS65 KMSO 250954 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 354 AM MDT SUN MAY 25 2008 MTC029-077-251100- /O.CAN.KMSO.FA.A.0002.000000T0000Z-080526T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD-POWELL- 354 AM MDT SUN MAY 25 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA HAS BEEN CANCELED. RECENT RAINFALL HAS INCREASED STREAM FLOWS IN FLATHEAD AND POWELL COUNTIES...BUT SMALL STREAMS AND CREEKS HAVE REMAINED WITHIN THEIR BANKS. SCATTERED SHOWERS ARE EXPECTED TODAY...WITH MAINLY LIGHT RAINFALL ACCUMULATIONS EXPECTED. THEREFORE THE FLOOD WATCH FOR SMALL STREAMS AND CREEKS IN FLATHEAD AND POWELL COUNTIES HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at May 20, 8:01 PM MDT, 7 hours 6 minutes earlier.
Area forecast discussion, May 20, 8:01 PM MDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 801 PM MDT TUE MAY 20 2008 .UPDATE...INCREASED THE CHANCE FOR PRECIPITATION FOR TONIGHT && .DISCUSSION...THE COLD FRONT IS STILL MAKING ITS WAY ACROSS THE NORTHERN ROCKIES THIS EVENING. THIS FRONT IS BRINGING WIDESPREAD PRECIPITATION TO THE REGION SO HAVE INCREASED THE CHANCE FOR PRECIPITATION. THE FORECAST WILL HAVE TO BE MONITORED FOR FURTHER UPDATES. && .AVIATION...A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY. STRONG WEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE ALONG FRONTAL PASSAGE. RAIN...HEAVY AT TIMES...WILL BRIEFLY LOWER CEILINGS AND REDUCE VISIBILITIES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY IN LEMHI COUNTY AND SOUTHWEST MONTANA. && .PREV DISCUSSION... /ISSUED 203 PM MDT TUE MAY 20 2008/ ..SIGNIFICANT PRECIPITATION EVENT EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ALONG THE CONTINENTAL DIVIDE... DISCUSSION...STRONG COLD FRONT MOVING THROUGH WESTERN MONTANA AT THE MOMENT WILL PUSH EAST OF THE CONTINENTAL DIVIDE BY MID EVENING. EXPECT STRONG GUSTY WEST WINDS AND BRIEF HEAVY RAIN WITH THIS FRONT. A FEW THUNDERSTORMS COULD BE EMBEDDED WITH THIS FRONTAL PASSAGE. MUCH COOLER AIR WILL SETTLE IN BEHIND THE FRONT OVERNIGHT. WEDNESDAY...LONGWAVE TROF OVER THE WESTERN U.S. WILL CONTINUE WEDNESDAY TO PRODUCE AN UNSTABLE ATMOSPHERE WHICH WILL RESULT IN SHOWERY CONDITIONS THROUGHOUT THE DAY. EXPECT SOME MOUNTAIN SNOW SHOWERS AS SNOW LEVELS LOWER TO NEAR 6000 FEET. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...SIGNIFICANT PATTERN CHANGE STARTS WEDNESDAY NIGHT AS A CLOSED UPPER LEVEL LOW DEVELOPS OVER THE GREAT BASIN. A SOUTHEAST FLOW AROUND THIS FLOW WILL DEVELOP AND PUSH THROUGH MONTANA. THIS SOUTHEAST FLOW WILL TAP INTO ABUNDANT MOISTURE AND ENTRAIN IT INTO PARTS OF WESTERN MONTANA. AREAS ALONG THE CONTINENTAL DIVIDE WILL RECEIVE THE BRUNT OF THIS MOISTURE. 24 HOUR PRECIPITATION AMOUNTS COULD BE AS MUCH AS .50-1.00 INCHES. THIS COULD TRANSLATE INTO SIGNIFICANT SNOWFALL IN THE MOUNTAINS AND THROUGH THE PASSES. STAY TUNED FOR FURTHER UPDATES ON THIS STORM. FRIDAY THROUGH TUESDAY...THE EXTENDED FORECAST CAN BE SUMMED UP IN TWO WORDS...COOL AND WET. MODELS ARE STILL INDICATING A MID- LEVEL CLOSED LOW RETROGRADING OVER THE NORTHERN ROCKIES THROUGH THE WEEKEND. MODELS ARE SHOWING SIGNIFICANT QPF ACROSS GLACIER NATIONAL PARK AND SOUTH ALONG THE DIVIDE. THE LOW REMAINS OVER THE REGION INTO THE EARLY PART OF NEXT WEEK AND WILL KEEP A MENTION OF PRECIPITATION ALONG WITH COOL TEMPERATURES. AVIATION...A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY. STRONG WEST WINDS WITH GUSTS TO 40 MPH ARE POSSIBLE ALONG FRONTAL PASSAGE. EXPECT FRONTAL PASSAGE BETWEEN 4 PM AND 6 PM TODAY. RAIN...HEAVY AT TIMES...WILL BRIEFLY LOWER CEILINGS AND REDUCE VISIBILITIES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY IN SOUTHWEST MONTANA. && HYDROLOGY...BOTH MAIN STEM RIVERS AND SMALLER STREAMS ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO WILL CONTINUE TO EXPERIENCE HIGH WATER CONDITIONS. SOME RIVERS AND STREAMS HAVE ALREADY ECLIPSED FLOOD STAGE. OTHERS HAVE APPROACHED BANKFULL. PLEASE MONITOR GTFFLSMSO AND GTFFFAMSO FOR CURRENT INFORMATION AND FORECASTS REGARDING THE ONGOING SITUATION. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH PREV DISCUSSION....RPN/KOLATA AVIATION...KOLATA/SMITH
Hazardous weather outlook, May 20, 12:59 PM MDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1259 PM MDT TUE MAY 20 2008 MTZ002-043-211130- WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1259 PM MDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT PRODUCING STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY MOIST SOUTHEASTERLY FLOW IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE INTO FRIDAY. THIS FLOW MAY PRODUCE MODERATE TO HEAVY AMOUNTS OF PRECIPITATION...ESPECIALLY ALONG THE CONTINENTAL DIVIDE AND THE HIGHER TERRAIN FROM GLACIER PARK SOUTHWARD TO THE SEELEY REGION. SNOW LEVELS WILL BE NEAR 6000 FEET THURSDAY AND THURSDAY NIGHT WITH SIGNIFICANT SNOW ACCUMULATION POSSIBLE AT THE HIGHER ELEVATIONS. HOWEVER...IN THE LOWER ELEVATIONS...THE MODERATE TO HEAVY RAIN MAY AGAIN PRODUCE A SIGNIFICANT INCREASE TO STREAM AND RIVER FLOWS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 20, 11:05 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1105 PM MDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST AVON 46.60N 112.60W
05/20/2008 M63.00 MPH POWELL MT MESONET
0605 PM TSTM WND DMG 21 S ANACONDA 45.82N 112.94W
05/20/2008 SILVER BOW MT TRAINED SPOTTER
A SPOTTER 2 MILES NORTH OF WISE RIVER REPORTED SEVERAL
8-10 INCH TREES BLOWN DOWN BY THUNDERSTORM WINDS.
&&
HENRYLocal storm report, May 20, 11:15 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1115 PM MDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST AVON 46.60N 112.60W
05/20/2008 M63.00 MPH POWELL MT MESONET
0605 PM TSTM WND DMG 21 S ANACONDA 45.82N 112.94W
05/20/2008 SILVER BOW MT TRAINED SPOTTER
A SPOTTER 2 MILES NORTH OF WISE RIVER REPORTED SEVERAL
8-10 INCH TREES BLOWN DOWN BY THUNDERSTORM WINDS.
1036 PM TSTM WND GST 1 W SALMON 45.18N 113.92W
05/20/2008 M67.00 MPH LEMHI ID MESONET
WIND GUST TO 67 MPH RECORDED AT THE SALMON RAWS.
&&
HENRYThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 6:15 PM MDT | Severe Thunderstorm Warning | MSO | Silver Bow | 30 min |
| May 20, 11:21 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Granite, Powell, Silver Bow | 39 min |
| May 21, 5:18 AM MDT | River Flood Warning | MSO | Missoula | 4 hr |
| May 21, 12:14 PM MDT | River Flood Warning | MSO | Ravalli | 2 hr |
| May 21, 12:14 PM MDT | River Flood Warning | MSO | Flathead | 5 hr |
| May 21, 12:14 PM MDT | River Flood Warning | MSO | Flathead | 5 hr |
| May 21, 12:14 PM MDT | River Flood Warning | MSO | Flathead | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.